This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
I have emailed previously about my mom who is fighting her battle with recurrent OC stage IIIC for the past year. She was on Carbo/Taxol for 4 months, and after it became ineffective, she was switched to Gemzar, which worked again for another 4 months. When she started having fluid retention in her legs in March the CT scan showed tumor growth. She had radiation - which reduced the tumor to almost nothing (which was great because it was pressing on her Inferior Vena Cava). My mom has been feeling great for the past 2+ months, which was why it was devastating when her last CT scan showed 7+ lesions on her liver ( ranging from between 8mm and 2.5cm size), and 4 nodules on her lungs. A needle biopsy confirmed the liver lesions as poorly differentiated adenocarcinoma, the tissue of origin is most likely ovary, but they say it may also be breast. Her oncologist is recommending doxil. My mom (who lives in CO) is seeking a second opinion at Huntsman, and has been referred to yet another renowned GYN/ONC, whom she will see in 10 days. I am VERY concerned that these respective second and third opinions are delaying treatment (they say they don't want to start her on the doxil until 6/24). Here are my questions:
- Given the spread and aggressiveness of the mets, isn't it dangerous to delay chemo further??
- In your experience, is Doxil her best shot at reducing/slowing down the progression?
- is it a crap shoot as to whether or not women at this stage will respond to chemo?
I am now pretty worried and look for any guidance/perspective you may have..
Joanna (currently in NH, soon to be in CO)
I am so sorry to have missed seeing this post before. A few months have passed and things may be very different now.
in general, doxil is a fine drug.It does take 3 to 4 treatments to see an effect. Another experimental drug to ask her oncologist about is avastin.This may be helpful as treatment with liver mets but it is expensive and still experimental.
please let us know how things are going
Hi Dr. Goodman, before you take time to respond, I have an update -
My mom started Doxil about 10 days ago. She is not tolerating it very well - she debilitating weakness, fatigue, and nausea. She is also experiencing liver-area pain to the extent that she can't take deep breaths (due to the pain caused in the area by breathing deeply) and gets winded very easily. I would like to highlight my question about whether Doxil has the best response rate for liver and lung mets? Are there other options that might be better (and perhaps have less intense side effects)?
Again, thank you for your time, any guidance is greatly appreciated .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.